MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-19A
Medical Device Problem Codes Calcified (1077); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Arrhythmia (1721); Atrial Fibrillation (1729); Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/12/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2017, a 19mm trifecta gt valve was implanted for aortic stenosis.On an unknown date, a pacemaker was implanted for atrioventricular (av) conduction problems.In addition, the patient experienced supraventricular arrhythmias and atrial fibrillation (af) and they were anticoagulated for paroxysmal af.On another unknown date following, an echocardiography was conducted and indicated the left ventricular ejection fraction (ef) was below normal range.Due to low ef, on (b)(6) 2024, the valve was explanted and replaced with a 23mm non-abbott valve.It was noted that the trifecta valve was very stiff with calcific plaque on the valve leaflets causing restricted leaflet motion.
 
Additional Manufacturer Narrative
Based on the information received, the reported event is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors.Biological factors which can result in incomplete coaptation such as calcification, immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.Operative notes were reviewed and tee demonstrated good ventricular function at the end of the trifecta implant case with the aortic valve prosthesis to be well seated without perivalvular leak.There was no significant mitral insufficiency.Findings from explant operative notes determined the aortic valve prosthesis was very stiff with calcific plaque on the valve leaflets causing restricted leaflet motion.The left coronary button had mild atherosclerotic changes.During direct custodial infusion in the right coronary artery there was a small tear noted in the left lateral side of the rca.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 19 mm trifecta gt valve was implanted for aortic stenosis.On an unknown date, a pacemaker was implanted for atrioventricular (av) conduction problems.In addition, the patient experienced supraventricular arrhythmias and atrial fibrillation (af) and they were anticoagulated for paroxysmal af.On another unknown date following, an echocardiography was conducted and indicated the left ventricular ejection fraction (ef) was below normal range.Due to low ef, on (b)(6) 2024, the valve was explanted and replaced with a 23 mm non-abbott valve.It was noted that the trifecta valve was very stiff with calcific plaque on the valve leaflets causing restricted leaflet motion.The patient was reported passed away on an unknown date.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20487411
Report Number2135147-2024-05195
Device Sequence Number3615104
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public(01)05415067018205(17)190213
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2019
Device Model NumberTFGT-19A
Device Catalogue NumberTFGT-19A
Device Lot Number5883394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age69 YR
Patient SexFemale